Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Having right side paralysis and loss of reading due to stroke. Developed moderate hand tremors. Underlying causes?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
My B/f had a stroke 2008 that caused right side paralysis, loss of reading/writing skills/aphasia/apraxia.. Within the last few months he has developed moderate hand tremors. His neurologist in Ottawa, Canada is baffled as to what is causing these tremors. He did not see any signs of parkinsons disease upon examining XXXXXXX The tremors are more noticable while his hand is at rest. If he holds it out in front of him or raises his arm the tremors stop. What could be the cause of these tremors on his good side not affected by the stroke. Here is a list of the medications and supplements he is taking.
Coversyl 1 mg /vesicare 5 mg 1X / lamotrigine 25 mg x3 / paraxetine 5mg x 1 /carvdilol 6.25 mg x2 / pradaxa 150mg x2 / inspra 25mg 1/2 x1 /oxazepam 10 mg x1
Spplements, omega 3 1000 mg x3 / calcium, magnesium x2 / senna x1 / vitamin D x1/ vitamin C 500 mg x1/ folic acid 1mg x 1 / B complex x1 / Co Q10 600 mg x 1 / tumeric 500 mg x 1
Posted Thu, 22 Aug 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 6 hours later

Thank you for posting your query.

It is good to note that he does not have any features of Parkinson's disease, as it is a progressive disease. The most likely cause of tremors in this case could be essential tremors, and they are mostly benign.

Another possibility could be old or new infarcts in basal ganglia or thalamus region of the brain, which could cause tremors. An MRI report of brain, if it is available, please upload, to ascertain the areas of infarcts (blood clots).

There is no significant drug interaction between lamotrigine and turmeric. Also, these tremors do not seem drug induced.

In addition, if not checked, please check vitamin B12 level and thyroid profile, as deficiency of vitamin B12 and excess of thyroid hormone could also cause tremors.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor